NALOXONE KITS

Naloxone can be used to reverse an opioid overdose. When someone overdoses on opioids, their breathing slows or stops completely. If naloxone is used immediately, it can help them breath normally and regain consciousness. Naloxone, in the form of a nasal spray, will be provided to participants during their first visit to STEP TN. STEP staff will train participants on how to recognize an opioid overdose and how to use the nasal spray naloxone kit.

EMERGENCY RESPONSE FOR OPIOID OVERDOSE

1. Try to wake the person up

  • Shake them and shout.
  • If no response, grind your knuckles into their breast bone for 5 to 30 seconds.

2. Call 911

  • If you are with someone who has overdosed, call 911 immediately.

3. Administer nasal naloxone

  • Assemble nasal naloxone
  • Spray half up each nostril
  • Repeat after 2 to 5 minutes if still not conscious

4. Check for breathing
5. Give CPR if you have been trained, or do rescue breathing.

  • Stay with the person
  • Naloxone can wear off in 30 to 90 minutes.
  • When the person wakes up, explain what happened.
  • If you need to leave, turn the person on their side to prevent choking.